Author Topic: Advice needed re AD's/AP's  (Read 2755 times)

0 Members and 1 Guest are viewing this topic.

Offline Broken Wings

  • 18+
  • Usually here
  • ***
  • Posts: 5721
  • Formely Ms Boots
Advice needed re AD's/AP's
« on: June 04, 2012, 06:52:08 PM »
Hi,hope this is the right place to post this if not mods please move..

Over the past few weeks my mood has dropped my sh has increased in frequency and intensity...

I've also been having really intrusive thoughts where my thoughts have more or less been vocal....i wouldn't say voices as such more my thoughts being said out loud....

I'm getting more and more scared that i will act on these thoughts....some of which are unpleasant..

I'm not a fan of meds and have only just started taking pregablin..

I've been researching AD's and AP's and think i've found what could be suitable....Venlafaxine,Risperdone,Ablify....
I was wondering if anyone has experience of these meds both good and bad....and how do i go about asking to start taking them?
Any replies welcome thank you in advance xxx
Sometimes we don't need advice
We just need someone to listen

Offline Terrier

  • 18+
  • Usually here
  • ***
  • Posts: 1917
Re: Advice needed re AD's/AP's
« Reply #1 on: June 04, 2012, 07:02:14 PM »
Hi Hun, Don't have any experience of these meds but would think that best place to start would be to discuss with whoever prescribed the ones you are currently on. If you aren't comfortable with that person then talk to another med prof first and take it form there.

Hope you find something that works and suits you.  :hug1:

 :doggy:
Maybe Tomorrow.......

Offline unknown_member

  • 18+
  • Usually here
  • ***
  • Posts: 8016
Re: Advice needed re AD's/AP's
« Reply #2 on: June 04, 2012, 07:02:52 PM »
hi ... best thing to do is speak to a doctor about it... are you with a psychiatrist? they would be the person to speak to...

i have taken venlafaxine... it was fine when i was on it, but i can honestly say the withdrawals were absolutely horrific... i did it badly as in i just came off them cold turkey which is obviously not the right way to do it, but have since read that the withdrawals are bad however you do it... i've never felt so ill in all my life and no-one could ever convince me to take them again... i got withdrawals if i missed a single dose as well, i would seriously recommend against this medication .. sorry!!

i am also on risperidone injections fortnightly... i haven't had any side effects really apart from drowsiness but i'm on quite a high dose so that might be why? it's helped me loads...

hope that helps xxx

Anxiety Girl!! Able to jump to the worst possible conclusion in a single bound..

Offline Broken Wings

  • 18+
  • Usually here
  • ***
  • Posts: 5721
  • Formely Ms Boots
Re: Advice needed re AD's/AP's
« Reply #3 on: June 04, 2012, 08:16:46 PM »
Thanks guys,yeah i have a psychiatrist...he's fairly supportive and does listen...just scared to broach the subject with him....might write him a letter he doesn't seem to mind how i communicate just that i do...

Thanks for your honesty bluegem.....certaintly made me rethink the AD...don't tolerate AD's very well anyway...especialy the SSRI's....which is why i thought Venlafaxine....
Sometimes we don't need advice
We just need someone to listen

Offline unknown_member

  • 18+
  • Usually here
  • ***
  • Posts: 8016
Re: Advice needed re AD's/AP's
« Reply #4 on: June 04, 2012, 08:41:01 PM »
it's great that you feel able to contact your psych...if it feels more comfortable writing him a letter i would definitely do that..!

it's just my experience of that drug, other people have different stories... but if you google it, it's pretty common from what i've read anyway, don't mean to scare you or anything, it helped me when i was on it so it's not to be discounted! xxx

Anxiety Girl!! Able to jump to the worst possible conclusion in a single bound..

Offline Nightowl

  • 18+
  • Usually here
  • ***
  • Posts: 8516
Re: Advice needed re AD's/AP's
« Reply #5 on: June 04, 2012, 08:46:36 PM »
I've been on venlafaxine for about 6 months, it's one of the better AD's that I've been on in terms of improving my mood.  I have heard it's hard to come off and that did put me off taking it to begin with.  I don't get withdrawls if I'm late taking it by a few hours but did feel spacey and strange when I missed a day completely.
When you feel like letting go, hold on.

Courage does not always roar.
Sometimes, it is the quiet voice at the end of the day saying,
"I will try again tomorrow".

Maryanne Radanbacher
 
Last od 22/05/2012
Last sh 10/05/2012
Last drink 14/04/2012

Offline Broken Wings

  • 18+
  • Usually here
  • ***
  • Posts: 5721
  • Formely Ms Boots
Re: Advice needed re AD's/AP's
« Reply #6 on: June 04, 2012, 08:53:26 PM »
He's totally different to pysch's i had in the past....he listens and encourages me to lead in my care...

AD's scare me anyway...had some rough experiences on Citropram,prozac found myself on car park roofs wanting to jump...got sectioned for that...

And as an OD risk they don't want me on the older AD's......

So stuck really....that's why he put me on the pregablin.....

Can only but try though can't carry on as i am....

Thanks nightowl xxx
Sometimes we don't need advice
We just need someone to listen

Online hidden tears

  • 18+
  • Usually here
  • ***
  • Posts: 1268
Re: Advice needed re AD's/AP's
« Reply #7 on: June 05, 2012, 10:06:12 PM »
I've been on venlafaxine for several years now and it has been really helpful. I did find at first I felt quite dizzy and nauseous, but that resolved itself in a couple of weeks. I've never come off it completely, so can't comment on withdrawal entirely, but I managed to drop doses (in a supported, gradual way) without a problem. however I do find that if I forget for 24hrs then I do start to feel funny.

I think you need to talk to your psych really hun, to see what he might be happy to prescribe. There may also be other options you haven't found.
*I lock away the pain and put away my fears, show you only my smiles and not my hidden tears *

*I like walking in the rain because no one knows Im crying*

Behind the mask....a silent scream....a hidden tear

Offline terrified heart

  • 18+
  • Always here
  • ***
  • Posts: 10455
  • TH
Re: Advice needed re AD's/AP's
« Reply #8 on: June 06, 2012, 02:06:49 PM »
Hi.

I take an AD called sertraline. It seems to be ok, but I am on a dose over the recommended amount. I don't get any side effects from it, although did initially have some nausea while my body was getting used to it.

I'm also on Risperidone, but I have that in injection form. I get no side effects from it. I have had it in tablet form in the past and it's definitely been one of the best APs I've had.
Xx
See something new, do something new, learn something new, go somewhere new... See what this world has to offer

Offline Broken Wings

  • 18+
  • Usually here
  • ***
  • Posts: 5721
  • Formely Ms Boots
Re: Advice needed re AD's/AP's
« Reply #9 on: June 07, 2012, 06:25:00 PM »
Thanks hidden tears and terrified heart...

Have written to my pysch as talking is really hard he's on AL till monday so fingers crossed he will contact me then...

Meds scare me so all your replies have been helpful..i know we all react differently...but to get real opionoins from people who've taken these type of meds rather than given all the medical jargon which comes from dr's..has been really helpful...taken away some of my fears....

 :1059: thx xx
Sometimes we don't need advice
We just need someone to listen